Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 119, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 31, 2005, 6:14 PM EDT for Clinton County, Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2005, 6:14 PM EDT (22:14 UTC)
- Expired
- Jul 31, 2005, 7:00 PM EDT
- In force
- 46 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Clinton County, PA
The radar
The State College radar (KCCX), 46 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:12 PM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 31, 2:12 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 212 PM EDT SUN JUL 31 2005 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... RADAR ONCE AGAIN LIGHTING UP RIGHT ON SCHEDULE...AND MUCH AS EXPECTED...WITH GREATER COVRG IN NERN MTS. WITH CU FIELDS NOT QUITE SO GREAT OVER FAR NW (LESS MSTR) AND SE (CI DAMPENING HEAT)...WE SHOULD SEE LESS CONVECTION THERE - OR IT MAY JUST DEVELOP LATER THIS EVENING...AS MOISTURE PLENTIFUL ACROSS THE CWA...BUT COOLEST AIR ALOFT UP N AND BEST HEATING IN S. WILL THEREFORE CONT WITH CURR FCST OF 30-40 POPS IN NE AND 20S MOST EVERYWHERE ELSE. A FEW LONELY SHRA MAY LINGER INTO THE OVERNIGHT...ESP IN THE EAST BUT IN GENERAL...CLEARING AFT 03Z. MINS TONIGHT WILL BE RIGHT ALONG WITH LAST NIGHT...MAYBE JUST A HAIR/TAD/SMIDGE HIGHER. FOR MONDAY...MUCH THE SAME STORY...A SFC BNDRY MAY DRAG SOUTHWARD INTO OUR REGION. SO...WILL HOLD ONTO CURR FCST OF CHC POPS (30S) IN THE NE AND SLIGHT CHCS ALMOST EVERYWHERE ELSE. TEMPS VERY CLOSE TO PREV FCST...WITH THE URBAN AREAS OF IPT AND HAR PUSHING CLOSE TO 90F. MAYBE THE FAR SRN ZNS WILL REMAIN DRY DURING THE DAY...BUT BY NIGHTFALL...A FEW SHOWERS MAY GET THERE...ESP IN THE EAST WHERE THE HEAT/MSTR AND THAT MODEST (AT BEST) FORCING MIGHT HELP TRIGGER SOME SHOWERS OVERNIGHT. MON NIGHT MINS 2-3F HIGHER THAN TONIGHT. && .LONG TERM (TUESDAY THROUGH SUNDAY)... NOT MUCH CHANGE FROM WHAT I SAW YESTERDAY. CHC OF SHOWERS AND STORMS THIS AFTERNOON AND EVENING...MAINLY NE PA...AND AGAIN ON MONDAY AFTERNOON/EVENING...AS IT IS A LITTLE COOL AT 500 MB. ESTIMATED VIL FOR TODAY IS IN THE MID 50S...BUT HAD ONE CELL IN THE 45 TO 50 RANGE EASTERN CLINTON COUNTY. ANYWAY...SHORT TERM FCST LEFT FCST SIMILAR TO WHAT I HAD YESTERDAY FOR MONDAY. FOR TUE... I LEFT MENTION OF SHOWERS AND STORMS IN FROM YESTERDAY...AS THERE IS STILL A WEAKNESS IN THE UPPER LEVEL FLOW...AND FRONT TRYS TO MOVE SOUTHWARD. SIMILAR PATTERN TO MONDAY. STILL THINK WED INTO THURSDAY NIGHT WILL BE DRY. FOR FRIDAY INTO NEXT WEEKEND...FRONT DROPS SE...LOOKS LIKE SYSTEM WILL TRY TO STALL OUT JUST SOUTH OF C PA NOW. STILL LOOKS LIKE BEST CHC FOR SHOWERS AND STORMS WILL BE ACROSS NW PA ON FRIDAY...AND ACROSS SE ON SAT. KEPT MENTION OF SHOWERS AND STORMS IN FOR SATURDAY NIGHT...AS I HAD DONE YESTERDAY. FOR SUNDAY INTO SUNDAY NIGHT...KEPT FCST DRY FOR NOW. CAN ADD MENTION OF SHOWERS AND STORMS ON LATER SHIFTS IF NEEDED. && .AVIATION... CLDS VFR WITH ONLY A BIT OF MVFR HZ AROUND ATTM. RDR STARTING TO SHOW TS/SHRA POPPING OVER NERN CWA...SO WILL CARRY VCSH OR EVEN TEMPO GROUPS FOR MOST SITES (EXCEPT MDT) THROUGH 02-04Z TONIGHT. THEN...CLEARING LATER THIS EVENING AND FOG SETTLING IN MUCH LIKE LAST NIGHT. WILL TAKE MOST SITES TO MVFR AND A FEW TO IFR...ESP VALLEY LOCATIONS...BEFORE SUNRISE. FOG GOES AWAY AND SCT-BKN HIGH-BASED CU TO RETURN MONDAY. SHRA/TSRA POSSIBLE...ESP IN NRN TAFS FOR THE AFTN AGAIN...BUT WILL NOT INCL MENTION JUST YET. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DANGELO LONG TERM...MARTIN AVIATION...DANGELO
Hazardous weather outlook, Jul 31, 5:31 AM EDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 531 AM EDT SUN JUL 31 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-010929- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 531 AM EDT SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. @0059
In the hours before
Special weather statement, Jul 31, 2:03 PM EDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 203 PM EDT SUN JUL 31 2005 PAZ012-041-311830- NORTHERN CLINTON-NORTHERN LYCOMING- 203 PM EDT SUN JUL 31 2005 ...A STRONG THUNDERSTORM WILL AFFECT CLINTON AND LYCOMING COUNTIES... AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTH OF LOCK HAVEN...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL DRIFT SOUTHEASTWARD THROUGH RURAL PARTS OF EASTERN CLINTON AND WESTERN LYCOMING COUNTIES...BUT IS HEADED TOWARD AVIS AND LOCK HAVEN AND AVIS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: DANGELO
Special weather statement, Jul 31, 3:37 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 337 PM EDT SUN JUL 31 2005 PAZ037-312030- TIOGA- 337 PM EDT SUN JUL 31 2005 ...A THUNDERSTORM WITH HEAVY RAINFALL WILL AFFECT NORTHERN TIOGA COUNTY... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF CORNING...MOVING EAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR LAWRENCEVILLE AROUND 430 PM. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WINBD GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS STORM. FORECASTER:DEVOIR
Special weather statement, Jul 31, 4:51 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 451 PM EDT SUN JUL 31 2005 PAZ012-312130- NORTHERN CLINTON- 451 PM EDT SUN JUL 31 2005 ...A STRONG THUNDERSTORM WITH HEAVY RAINFALL WILL AFFECT CLINTON COUNTY... AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES NORTHWEST OF LOCK HAVEN...MOVING EAST AT 10 MPH. SINCE THIS STORM IS MOVING SLOWLY...VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE LIKELY WITH THIS STORM. ALSO...WIND GUSTS TO 35 MPH ARE POSSIBLE. FORECASTER: JPV
Local storm report, Jul 31, 5:40 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
540 PM EDT SUN JUL 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 3 NE WELLSBORO 41.78N 77.26W
07/31/2005 0.75 INCH TIOGA PA TRAINED SPOTTER
GREATER THAN 1 IN RAIN...NO POWER IN AREA...SMALL TREES
DOWN...NO FLOODING.
&&
CLSSpecial weather statement, Jul 31, 5:55 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 555 PM EDT SUN JUL 31 2005 PAZ041-312245- NORTHERN LYCOMING- 555 PM EDT SUN JUL 31 2005 ...A STRONG THUNDERSTORM WILL AFFECT LYCOMING COUNTY... AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTH OF JERSEY SHORE...MOVING SOUTHEAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR LITTLE PINE STATE PARK AROUND 610 PM. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. ALSO...WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: JPV
Special weather statement, Jul 31, 6:10 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 610 PM EDT SUN JUL 31 2005 PAZ024-312300- CAMBRIA- 610 PM EDT SUN JUL 31 2005 ...A STRONG THUNDERSTORM WILL AFFECT CAMBRIA COUNTY... AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF EBENSBURG...NEAR STATIONARY. THE THUNDERSTORM WILL BE NEAR COLVER AROUND 640 PM AND NANTY-GLO AROUND 700 PM. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. ALSO...WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: JPV
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 4:29 PM EDT | Flash Flood Warning | CTP | Tioga | 3 hr |
| Jul 31, 5:03 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 42 min |
| Jul 31, 5:27 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 48 min |
| Jul 31, 5:45 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 30 min |
| Jul 31, 6:55 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 65 min |
| Jul 31, 7:54 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 51 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.